i am starting to take zoloft again but to start at a low dose of 50 mg with 300 mg of wellbutrin sr. can someone tell me what are the positive and negative signs i should be watching out for. right now i am just beyond depressed and have no interest in anything in my life. with just wellbutrin. my dr told me if that doesnt work than he suggested lexapro (mood stabilizer) and i know mood stabilizers cause intense weight gain. i have an ed and dont want to have to deal with any increased weight or appetite
Lexapro is not a mood stabilizer, it is an SSRI antidepressant, in the same class as Zoloft. I would ask your doc for clairification, as it would be unlikely you would be put on both medications.
Zoloft is a good medication with less likelihood of side effects, compared to other drugs in the same class. The important things to remember is that you have to give this drug ample time to start working, at least 8 weeks, if not longer. The common side efffects would be an increase in anxiety (feeling jittery), increase or decrease appetite, sleep disturbances. Typically, any side effects will start to dissipate after about a week or two. Of you notice side effects, do not stop taking the Zoloft, but rather, contact your doctor, there are options for dealing with the side effects until they resolve. Unfortunately, a lot of people throw in the towel with these kinds of meds too early, never giving it a fair shake. You must try to be patient, as it may take a while. You're being started on a moderately low dose, so you may require dosage increases after a few months as well, so again, this is something that will take some time. If you aren't already, ask your doc to get you started in therapy. There is a much better chance of success when medications are used concurrently with therapy.
As for weight gain, medications in this class are prone to causing weight gain, but honestly, it varies tremendously from person to person. A lot of people actually experience weight loss while on Zoloft. It just depends. Honestly, what is more important? Your mental health, or a few extra pounds? I always found it was a sacrifice I was more than happy to embrace!!
thanks for the input but fyi i have an eating disorder and to weigh the two i rather try different meds than gain weight. so if you have knowledge or exprerience with eating disorders than i would say i am taking the latar part. i am sorry to be so rude. what is lexapro? i believe he metioned it was a mood stabilizer i also have borderline personality disorder. and he said if the zoloft/wellbutrin combo doesnt work than he suggests i try that instead. does lexapro cause weight gain. please be honest! i do want to get my moods and depression under control i am unhappy and i dont want to gain weight though. ugh!
Any medication in that class has the potential to cause weight gain, but like I said, it greatly varies from person to person, some people lose weight.
Are you in therapy for your eating disorder? I can certainly understand the worry about the weight gain with your eating disorder, but the medications are so very important in treating ALL of your mental health disorders, so just try yoir hardest to give the meds a chance.
i am supposed to start counseling in a eating disorder clinic first of the month. i have had an ed since i was 13 and i am physically well but emotionally and mentally still suffering. i am petrified of getting full treatment. but i am tired of living my life like this. i am only hoping i can have the support i need to stay strong and keep going from my husband. my husband has no idea why i do this and why i am like this. so i am worried. i to this day have no idea what caused me to start into my eating disorder.
I think it's wonderful that you are starting treatment, and of course it is normal to be nervous when starting something new like that...especially after all of this time. You owe it to YOU to get well, in every way hon. Get the therapy all you've got...pour yourself into it and work hard at it. You'll be in good hands, and you obviously have a supportive husband who wants to see you get well. He probably worries terribly about you.
One day at a time. Eating disorders become such a part of you and the way you live your life in every way that in order for people to have success, treatment is a must. It will be the best thing you ever did for yourself.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.